Alert archive / Arizona / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 14, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Jul 8, 2014, 5:30 PM MST for Pinal County, Arizona. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2014, 5:30 PM MST (00:30 UTC)
- Expired
- Jul 8, 2014, 6:00 PM MST
- In force
- 30 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
County Pinal County, AZ
The radar
The Tucson radar (KEMX), 78 km from the middle of the area, began a volume at 00:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 00:00Z, 0.5 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1163 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 2447 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
344 WUUS55 KTWC 090030 SVRTWC AZC021-090100- /O.NEW.KTWC.SV.W.0014.140709T0030Z-140709T0100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TUCSON AZ 530 PM MST TUE JUL 8 2014 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN PINAL COUNTY IN SOUTHEAST ARIZONA... * UNTIL 600 PM MST * AT 527 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SAN MANUEL...OR 24 MILES NORTHEAST OF ORO VALLEY...AND MOVING NORTHWEST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER INDOORS. EXPECT DAMAGING WINDS IN EXCESS OF 60 MPH... LARGE HAIL...FREQUENT LIGHTNING...AND HEAVY RAIN WITH THIS STORM. && LAT...LON 3262 11071 3271 11058 3252 11049 3252 11062 TIME...MOT...LOC 0029Z 150DEG 3KT 3256 11057 $$ ZELL
2 follow-up statements
002 WWUS55 KTWC 090045 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 545 PM MST TUE JUL 8 2014 AZC021-090100- /O.CON.KTWC.SV.W.0014.000000T0000Z-140709T0100Z/ PINAL AZ- 545 PM MST TUE JUL 8 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MST FOR SOUTHEASTERN PINAL COUNTY... AT 542 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SAN MANUEL...MOVING NORTH AT 5 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER INDOORS. EXPECT DAMAGING WINDS IN EXCESS OF 60 MPH... LARGE HAIL...FREQUENT LIGHTNING...AND HEAVY RAIN WITH THIS STORM. && LAT...LON 3262 11071 3271 11058 3252 11049 3252 11062 TIME...MOT...LOC 0043Z 150DEG 3KT 3257 11058 $$ ZELL
796 WWUS55 KTWC 090101 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 601 PM MST TUE JUL 8 2014 AZC021-090109- /O.EXP.KTWC.SV.W.0014.000000T0000Z-140709T0100Z/ PINAL AZ- 601 PM MST TUE JUL 8 2014 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PINAL COUNTY WILL EXPIRE AT 600 PM MST... AT 559 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORM IN SOUTHEAST PINAL COUNTY NEAR SAN MANUEL HAD DIMINISHED BELOW SEVERE LIMITS. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 3262 11071 3271 11058 3252 11049 3252 11062 TIME...MOT...LOC 0059Z 150DEG 3KT 3258 11059 $$ ZELL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 1:40 PM MST, 3 hours 50 minutes earlier.
Area forecast discussion, Jul 8, 1:40 PM MST, 3 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
140 PM MST TUE JUL 8 2014
.SYNOPSIS...MONSOONAL MOISTURE WILL REMAIN OVER SOUTHERN ARIZONA
THROUGH THE WEEKEND WHICH WILL RESULT IN A DAILY CYCLE OF AFTERNOON
AND EVENING THUNDERSTORMS. THE FOCUS AND CHARACTER OF THE
CONVECTION WILL BE DIFFERENT EACH DAY DEPENDING PARTLY DEPENDING ON
WEAK DISTURBANCES THAT WILL MOVE ACROSS THE REGION OCCASIONALLY AND
WHAT OCCURRED THE PREVIOUS DAY.
&&
.DISCUSSION...SIGNIFICANT CONVECTION BEGINNING TO FIRE UP AROUND THE
REGION WITH THE TERRAIN BEING THE INITIAL FOCUS AS EXPECTED. STORMS
OVER THE EASTERN TWO-THIRDS OF THE AREA ARE MOVING WEST AROUND 5-10
MPH WITH THE CELLS TO THE WEST SHOWING LITTLE MOVEMENT. SHORT RANGE
HI-RES MODELS (WITH THE EXCEPTION OF THE HRRR) CONTINUE TO INDICATE
A THREAT OF A SIGNIFICANT OUTFLOWS WITH A POTENTIAL HABOOB OVER THE
NW PART OF THE FORECAST AREA LATE IN THE DAY...SO WILL STAY THE
COURSE WITH THE DUST ADVISORY. ALSO JUST NOTICED THAT SPC DECIDED
TO TOSS OUR AND PART OF THE PHX AREA INTO A SLIGHT RISK OF SEVERE
STORMS (WIND) WHICH LENDS SOME CREDENCE TO IT AS WELL. WE WILL SEE
HOW THIS ALL PLAYS OUT SOON. AGAIN TO BE CLEAR THE AREA OF MOST
CONCERN FOR BLOWING DUST IS THE I-10 CORRIDOR NW OF TUCSON.
CONVECTION SHOULD CONTINUE WELL INTO THE EVENING ALTHOUGH THE
INTENSITIES WILL DIMINISH AFTER SUNSET. BY THE EARLY MORNING HOURS
WOULD ONLY EXPECT ISOLATED LIGHT SHOWERS AND THUNDERSTORMS.
FOR WEDNESDAY...OUTSIDE OF TERRAIN NO REAL FORCING MECHANISM TO GIVE
THE CONVECTION A PUSH SO AT THIS TIME WOULD EXPECT MORE OF A DOWN
DAY WHEN COMPARED TO WHAT WE HAVE HAD LATELY. NOT TO SAY THERE WONT
BE CONVECTION...JUST LESS ABUNDANT. THE SAME BASIC IDEA FOR
THURSDAY. WITH A BIT LESS CONVECTION AND ASSOCIATED CLOUD COVER
AFTERNOON TEMPERATURES WILL BE A BIT WARMER.
FOR FRIDAY THROUGH THE WEEKEND...MOISTURE REMAINS OVER THE REGION SO
THAT INGREDIENT IS THERE...JUST NEED TRIGGERS TO FORCE/FOCUS THE
CONVECTION. LONG RANGE MODELS DO INDICATE FEATURES MOVING WEST OR
NORTHWEST ACROSS THE AREA...BUT THERE IS NO AGREEMENT ON THE
FEATURES IN TIMING OR CHARACTER SO WILL NEED TO WAIT FOR THOSE
DETAILS TO COME INTO FOCUS. OVERALL MESSAGE FOR THE EXTENDED IS
THAT IT LOOKS LIKE THERE WILL BE UPTICK IN ACTIVITY FROM A RELATIVE
LULL. CERNIGLIA
&&
.AVIATION...VALID THRU 10/00Z. ANOTHER ROUND OF MAINLY AFTERNOON
AND EVENING SHOWERS AND THUNDERSTORMS TODAY...WITH MOST ACTIVE
PERIOD BETWEEN 08/20Z AND 09/03Z. LCL MVFR CONDITIONS NEAR +TSRA.
SURFACE WINDS GENERALLY LESS THAN 10 KTS...EXCEPT TO 40 KTS NEAR
TSRA OUTFLOWS. ACTIVITY WILL MOSTLY DIMINISH AFTER 09/06Z...THEN
REDEVELOP AGAIN AFTER AROUND 09/18Z. AVIATION DISCUSSION NOT UPDATED
FOR TAF AMENDMENTS. MOLLERE
&&
.FIRE WEATHER...ANOTHER ACTIVE CONVECTION DAY THIS AFTERNOON WITH
SCATTERED TO WIDESPREAD SHOWERS AND THUNDERSTORMS DEVELOPING ACROSS
SOUTHEAST ARIZONA. LOCALIZED HEAVY RAINS ARE EXPECTED WITH THE
STORMS DUE TO THE MOIST ATMOSPHERE AND THE SOMEWHAT SLOWER EAST TO
WEST STORM MOTION...THUS LOCAL EXCESSIVE RUNOFF PROBLEMS COULD
OCCUR. WITH A BIT MORE STORM ORGANIZATION EXPECTED TODAY THERE IS A
BETTER THREAT OF STRONG GUSTY OUTFLOWS THIS AFTERNOON. FOR THE
REMAINDER OF THE WEEK AND THROUGH THE WEEKEND...EXPECT THE DAILY
CYCLE OF SHOWERS AND THUNDERSTORMS TO CONTINUE. MOLLERE
&&
.TWC WATCHES/WARNINGS/ADVISORIES...
BLOWING DUST ADVISORY UNTIL 8 PM THIS EVENING FOR PORTIONS
OF ZONES AZZ502-504-506.
&&
VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSONIn the hours before
Special weather statement, Jul 8, 3:12 PM MST, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 312 PM MST TUE JUL 8 2014 AZZ509-510-082300- UPPER GILA RIVER AND ARAVAIPA VALLEYS INCLUDING CLIFTON/SAFFORD AZ-WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES INCLUDING HANNAGAN MEADOW AZ- 312 PM MST TUE JUL 8 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GREENLEE AND NORTHEASTERN GRAHAM COUNTIES UNTIL 400 PM MST... AT 309 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 17 MILES SOUTH OF HANNAGAN MEADOW...OR 45 MILES NORTHEAST OF SAFFORD...MOVING WEST AT 10 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. AREAS AFFECTED BY THIS STORM INCLUDE...ROSE PEAK. LAT...LON 3332 10957 3358 10947 3346 10912 3324 10925 TIME...MOT...LOC 2212Z 102DEG 9KT 3340 10930 FRANCIS
Special weather statement, Jul 8, 4:05 PM MST, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 405 PM MST TUE JUL 8 2014 AZZ503-504-082345- TUCSON METRO AREA INCLUDING TUCSON/GREEN VALLEY/MARANA/VAIL AZ-UPPER SANTA CRUZ RIVER AND ALTAR VALLEYS INCLUDING NOGALES AZ- 405 PM MST TUE JUL 8 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PIMA COUNTY UNTIL 445 PM MST... AT 401 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13 MILES WEST OF GREEN VALLEY...MOVING NORTHWEST AT 10 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF SOUTHERN PIMA COUNTY. LAT...LON 3178 11147 3199 11140 3189 11111 3173 11117 TIME...MOT...LOC 2305Z 121DEG 7KT 3181 11124 FRANCIS
Special weather statement, Jul 8, 5:28 PM MST, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 528 PM MST TUE JUL 8 2014 AZZ502-515-090100- BABOQUIVARI MOUNTAINS INCLUDING KITT PEAK AZ-TOHONO O'ODHAM NATION INCLUDING SELLS AZ- 528 PM MST TUE JUL 8 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PIMA COUNTY UNTIL 600 PM MST... AT 524 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES NORTHEAST OF SELLS...MOVING NORTH AT 20 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. AREAS AFFECTED BY THIS STORM INCLUDE...COMOBABI AND SANTA ROSA RANCH. LAT...LON 3213 11198 3223 11170 3198 11154 3185 11176 TIME...MOT...LOC 0028Z 173DEG 16KT 3203 11176 FRANCIS
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 5:11 PM MST | Areal Flood Advisory | TWC | Pima | 109 min |
| Jul 8, 5:28 PM MST | Special Weather Statement | TWC | Pima | 32 min |
| Jul 8, 5:53 PM MST | Areal Flood Advisory | TWC | Pima | 112 min |
| Jul 8, 5:56 PM MST | Flash Flood Warning | TWC | Pima | 2 hr |
| Jul 8, 6:13 PM MST | Special Weather Statement | TWC | Pinal | 62 min |
| Jul 8, 7:15 PM MST | Severe Thunderstorm Warning | TWC | Pinal | 45 min |
| Jul 8, 7:19 PM MST | Severe Thunderstorm Warning | TWC | Pinal | 41 min |
| Jul 8, 8:00 PM MST | Areal Flood Advisory | TWC | Pinal | 90 min |
| Jul 8, 9:36 PM MST | Areal Flood Advisory | TWC | Pinal | 114 min |
| Jul 8, 10:43 PM MST | Flash Flood Warning | TWC | Cochise | 2 hr |
| Jul 8, 10:56 PM MST | Special Weather Statement | TWC | Pinal | 49 min |
| Jul 8, 11:45 PM MST | Areal Flood Advisory | TWC | Cochise, Santa Cruz | 3 hr |
| Jul 9, 2:02 AM MST | Areal Flood Advisory | TWC | Pima | 118 min |
| Jul 9, 2:26 AM MST | Special Weather Statement | TWC | 49 min | |
| Jul 9, 2:56 AM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
| Jul 9, 3:59 AM MST | Special Weather Statement | TWC | 46 min | |
| Jul 9, 4:57 AM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
| Jul 9, 4:23 PM MST | Areal Flood Advisory | TWC | Cochise, Pima, Santa Cruz | 112 min |
| Jul 9, 4:25 PM MST | Areal Flood Advisory | TWC | Pima | 110 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.